Mississippi, 2003

Damaging Wind in Mississippi, November 18, 2003

November 18, 2003 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 18, 3:00 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 18, 3:00 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 AM CST TUE NOV 18 2003

SOME VERY ACTIVE WEATHER GETTING READY TO IMPACT THE LOCAL FORECAST
AREA TODAY. THE MAIN LINE OF STORMS IS DETACHED WELL AHEAD OF THE
SURFACE BOUNDARY AND SHOULD BEGIN TO ENTER THE WESTERN HALF OF THE
FORECAST AREA SOMETIME AROUND 500Z. MOST MESOSCALE MODELS HAS THIS
LINE SURGING THROUGH THE AREA DURING THE MORNING AND EARLY AFTERNOON
HOURS WITH THE LINGERING S/W FOLLOWING SUIT KEEPING RAIN IN PLAY
MUCH OF THE DAY. WILL PROBABLY SEE SOME RAIN CONTINUE INTO THE
EVENING HOURS BEFORE THE S/W CLEARS THE FORECAST AREA. FOR NOW
THOUGH...MODERATE TO HEAVY RAINS ALONG WITH ISOLATED SEVERE STORMS
ARE POSSIBLE THROUGH THE MORNING HOURS.

REST OF THE FORECAST WILL REMAIN PRETTY MUCH AS IS FOR NOW AS MUCH
OF THE EMPHASIS AND DETAIL IS REQUIRED IN THE SHORT TERM.

PRELIM NUMBERS...

MCB 77/51/65/42 94-0  BTR 80/53/67/43 94-0
MSY 80/60/69/51 85-0  GPT 77/55/68/45 85-0

CORRECTED FFA ZONES IN LA

.NEW...SMALL CRAFT ADVISORY...KPQL TO INTRACOASTAL CITY OUT 60 NM
LA...FLOOD WATCH LAZ034>040-046>050-056-057 THROUGH 430 PM.
MS...FLOOD WATCH MSZ068>071-077-080>082 THROUGH 430 PM.

09
Hazardous weather outlook, Nov 18, 5:30 AM CST, 2 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-181700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 AM CST TUE NOV 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTH AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...HEAVY RAINFALL
AND FLASH FLOODING TODAY...

...THUNDERSTORMS...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AHEAD OF AN
ADVANCING COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION
LATER TONIGHT. THE GREATEST THREAT WILL COME FROM A LINE OF STRONG
TO SEVERE THUNDERSTORMS WHICH WILL MOVE THROUGH THE OUTLOOK AREA
FROM WEST TO EAST BEGINNING THIS MORNING AND CONTINUING THROUGH THE
EARLY AFTERNOON HOURS. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE
THE PRIMARY THREAT ALTHOUGH ISOLATED TORNADOES MAY DEVELOP FROM
STORMS THAT FORM JUST AHEAD OF THE MAIN LINE. THE RAIN IS EXPECTED
TO DIMINISH DURING THE EVENING HOURS.

...FLASH FLOODING...
LOCAL TRAINING OF THUNDERSTORMS WITH INDIVIDUAL STORM TOTALS AROUND
THREE TO FIVE INCHES WILL ALSO LEAD TO A THREAT OF FLASH FLOODING IN
AND NEAR CREEKS...STREAMS AND LOW LYING AREAS.

...MARINE HAZARDS...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM
PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NAUTICAL
MILES INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. SOUTHERLY WINDS
FROM 20 TO 30 KNOTS WILL BE SHIFTING TOWARD THE NORTHWEST LATE
TONIGHT AS THE COLD FRONT PUSHES THROUGH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE
COASTAL WATERS AND TIDAL LAKES INTO EARLY THURSDAY BEFORE WINDS AND
SEAS SUBSIDE.

OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED WEDNESDAY
NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME. ALL FIRST RESPONSE AGENCIES SHOULD CLOSELY
MONITOR THIS UNFOLDING SEVERE WEATHER AND HEAVY RAINFALL SITUATION.

In the hours before

Local storm report, Nov 18, 6:35 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
635 AM CST TUE NOV 18 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0538 AM    ALG HY 418 NR LETTSWORTH  LA   WIND DAMAGE
11/18/03   POINTE COUPEE                  PORCH DAMAGED ON MOBILE
                                          HOME. TREES DOWN. REPORTED
                                          BY SHERIFF DEPARTMENT.

0558 AM    NR WOODVILLE              MS   WIND DAMAGE
11/18/03   WILKINSON                      TREE LIMBS DOWN OVER POWER
                                          LINES.
Special weather statement, Nov 18, 7:15 AM CST, 15 minutes before
LAZ034-035-046-047-MSZ068-181330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 AM CST TUE NOV 18 2003

...TORNADO WATCH 957 CANCELLED...

TORNADO WATCH 957 HAS BEEN CANCELLED FOR THE FOLLOWING LOCATIONS:

IN SOUTHEAST LOUISIANA...

IBERVILLE...POINTE COUPEE...WEST BATON ROUGE AND WEST FELICIANA

IN SOUTHWEST MISSISSIPPI...

WILKINSON

THE LINE OF STRONG THUNDERSTORMS WHICH PROMPTED THE TORNADO WATCH
HAS MOVED EAST OF THESE LOCATIONS.

17

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
November 18, 7:30 AM CST
Where
Pike County, 2 mi W of Mc Comb
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
31.250, -90.500

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336361.